Virtual Teen Forums
 

Go Back   Virtual Teen Forums > > >
Register Blogs FAQ Calendar Mark Forums Read Chat Room

Closed Thread
 
Thread Tools Display Modes
Old November 10th, 2012, 11:39 AM   #1
AkuRokuStalker
Member
 
AkuRokuStalker's Forum Picture
 
Name: Lumaria
Join Date: November 9, 2012
Location: The World that Never Was
Gender: Female
Blog Entries: 2
Default Warning for Lithium

I'm not sure if I'm allowed to do this but I read over the rules and did not say anything so here it goes...

Lithium is the worse medicine you could ever take. It leaves you a shell of your former self. I took it for four months and it left me paranoid, with a stuter, every emotional block I had up was torn down (even the healthy ones). There was not a time I could remeber that I was happy in those four months. I would cry in class for no reason. My self-esteem plumeted. Everybody saw what it did to me but my parents. My emotional blocks are still not as good as they used to be. I was finally taken off because of the paranioa.
AkuRokuStalker is offline  
Old November 10th, 2012, 12:14 PM   #2
makyoch
Fucking Legend
 
makyoch's Forum Picture
 
Name: Yø-Chan
Join Date: August 4, 2011
Location: Ostralia
Gender: Male
Default Re: Warning for Lithium

Medications often have paradoxical side-effects - it looks like you've been getting them.
This isn't the same for everybody. All medications have different effects on different people, and sometimes medication just isn't for some people.

this is gonna hurt
Quote:
Originally Posted by Professional Russian
your stil a ducebag jagr
makyoch is offline  
Old April 18th, 2013, 01:17 AM   #3
Zemindar
New Member
 
Zemindar's Forum Picture
 
Join Date: April 18, 2013
Location: the US
Gender: Female
Default Re: Warning for Lithium

I've been taking lithium for...months now, and my symptoms haven't been nearly as intense, though I can relate to them a bit. I'm definitely feeling...a distinct flatline. Like you said, a shell of my former self. At first I thought it was just the difference between myself crazy between highs and lows, and then myself "normal" but that's definitely not the case. On this medication I feel a distinct disconnect from the world around me. I find it hard to empathize and feel emotion. It also has done absolutely nothing for my psychosis, which is still super intense and terrifying.

I've heard of a lot of different stories about people who are on lithium. For a lot of people, I hear it works wonders.
Zemindar is offline  
Old July 12th, 2013, 07:58 PM   #4
NightingaleBlue
New Member
 
Name: Naomi
Join Date: July 12, 2013
Location: Australia
Gender: Female
Default Re: Warning for Lithium

If you feel like the side-affects to a medication aren't worth it then talk to your doctor and tell them. Pharmacutical companies make so many drugs that there is literally hundreds if not thousands of different ones out there. My sister is studying nursing at uni and she has a subject just for medications. The right type of medication is out there. I've tried 3 or 4 different antidepressants because I haven't found the right one. Just keep trying and doing research and asking for information leaflets when you go on new meds. Only you can be the judge of whether something is working or not!!!!!
NightingaleBlue is offline  
Old October 6th, 2013, 02:47 AM   #5
Katiya
Nice Poster
 
Katiya's Forum Picture
 
Name: Anonymous ...no really...
Join Date: September 27, 2013
Location: The Neverlands
Gender: Female
Default Re: Warning for Lithium

Hmm, that's interesting. When I was a kid my parents put me on high doses of weird stuff and they made me, sick mostly but some made me a zombie. I took lithium for another attempt a Chronic Migraine control sense i'm allergic triptants which don't work either, and I can honestly say it did nothing. Like nothing. What use to affect me at age 8-12 doesn't affect me any more, it doesn't work either though LOL

Some people have very bad reactions. Tell them its making you feel like shit!!!! I hate to hear about people on med's that make them feel like a zombie or sick! Best of luck!

~I do not try to give advice as much as I do just point out facts as I have found people like to make their own decisions in life, not be told what one is best to make~


Please excuse my typos. I'm usually on my phone and it has issues.
Katiya is offline  
Old November 4th, 2013, 01:09 PM   #6
elmoc
Member+
 
Join Date: November 3, 2013
Location: Texas
Age: 19
Gender: Male
Default Re: Warning for Lithium

I think it is important that we remember that every drug, including Lithium, has different actions for different people. Lithium has actually been used as a medication for hundreds of years. There are a LOT of studies about Lithium & its side effects. Your doctor chose Lithium because he/she believed it would work for you, is the cheapest of all bipolar meds, & side effects are well documented

I agree, it can make us feel rather strange. But the high is not as high (for me) and the low is not so low. The high part is a wonderful feeling, but I have seen videos of me when manic, & it scares me that I am so impulsive. And the lows...if you have never felt suicidal, you may not be bipolar. Please remember that Lithium is supposed to keep you somewhere in between.

Above all, remember that BiPolar Disorder is a chemical imbalance that your body has. We're not crazy, not Superman, & NOT worthless! Please work with your doctor to find the medication that balances your brain chemistry & helps you feel better.
When you combine the hormone fluctuations of puberty with the chemical imbalance of BiPolar Disorder, adolescence can be overwhelming. Find someone you can trust, & talk to them. Even though your best friend is probably not BPD, they probably have many of the same feelings.

Us BPDs just seem to take things to an extreme- unless properly treated. Insist that your doctor work with you to find the best treatment option for YOU!
elmoc is offline  
Old November 17th, 2013, 04:18 PM   #7
othees
Junior Member+
 
Name: Eddy
Join Date: November 17, 2013
Gender: Male
Default Re: Warning for Lithium

More detail about how it changes you? Is this something that happens to all who uses it?
othees is offline  
Old November 17th, 2013, 05:17 PM   #8
Paraxiom
neophyte ietsist
 
Paraxiom's Forum Picture
 
Join Date: August 25, 2013
Location: Ireland
Age: 21
Gender: Neutral
Blog Entries: 3
Default Re: Warning for Lithium

Lithium as in the metal? Never knew it was a medicine. Doesn't seem like nice one taking how reactive the metal is and its compounds....
Paraxiom is offline  
Old December 3rd, 2013, 11:45 PM   #9
Mojofilter
New Member
 
Mojofilter's Forum Picture
 
Name: Joe
Join Date: November 19, 2013
Gender: Male
Default Re: Warning for Lithium

I agree with you so much about lithium. I was on eskalith 1350 mg, and I got the worst tremor and stutter, plus it felt like I had a 102 fever and I was all sweaty, thirsty all the time, felt terrible. Also the food/drink limitations on the lithium fact sheet my doctor gave me said limit salt, and no caffeine. I put salt on everything and drink 3 diet cokes a day.

I don't understand why psych docs are still prescribing lithium, while there are so many safer, more effective options. Lithium is a fucking mineral salt , it shouldn't be used for anything.

Mojofilter is offline  
Old December 3rd, 2013, 11:47 PM   #10
Elysium
Global Moderator
 
Elysium's Forum Picture
 
Join Date: August 25, 2012
Gender: Undisclosed
Default Re: Warning for Lithium

This thread's been bumped three times.

Global Moderator
My Diary
“Everything was beautiful and nothing hurt.”
- Kurt Vonnegut, Slaughterhouse Five

PM me FAQ
[email protected]
“The Goderator”
~Mike was here~
*Ali*
val
~Steven~
Elysium is offline  
Closed Thread

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


All times are GMT -5. The time now is 07:51 PM.


Powered by vBulletin®
Copyright©2000 - 2017
Search Engine Optimisation provided by DragonByte SEO (Lite) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.
Copyright © 2004 - 2017, VirtualTeen.org